Florida, 2026

Damaging Wind in Florida, March 12, 2026

March 12, 2026 · NWS JAX · 1 event in 1 county or zone

Modest shear and instability associated with an approaching frontal boundary resulted in a line of pre frontal thunderstorms moving across the upper Suwannee River Valley in Florida during the morning hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$17,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Modest shear and instability associated with an approaching frontal boundary resulted in a line of pre frontal thunderstorms moving across the upper Suwannee River Valley in Florida during the morning hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 12, 6:43 AM EST, 1 hour 32 minutes earlier. Its key messages:

  • For the latest NE FL and SE GA Daily Key Messages please visit: https:/www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
  • Scattered to Numerous Thunderstorms Today. Tornado Watch for Southeast Georgia through 1pm. Strong Storms Possible Elsewhere Frequent Lightning, Wind Gusts of 30-50 mph & Small Hail. Beneficial Rainfall Expected Area-Wide (0.25 - 1 Inch with Locally Higher Totals Possible)
  • Gale Warnings & Small Craft Advisories This Afternoon through Friday Morning
  • High Risk of Rip Currents Friday at All Area Beaches
  • Beneficial Rainfall and Strong Storms Possible on Sunday and Monday
  • Frost Possible for Inland Southeast GA on Tuesday Night & Early Wednesday Morning
Area forecast discussion, Mar 12, 6:43 AM EST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
743 AM EDT Thu Mar 12 2026

...New AVIATION, UPDATE...

.KEY MESSAGES...

For the latest NE FL and SE GA Daily Key Messages please visit:
https:/www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

- Scattered to Numerous Thunderstorms Today. Tornado Watch for
Southeast Georgia through 1pm. Strong Storms Possible Elsewhere
Frequent Lightning, Wind Gusts of 30-50 mph & Small Hail. Beneficial
Rainfall Expected Area-Wide (0.25 - 1 Inch with Locally Higher Totals
Possible)

- Gale Warnings & Small Craft Advisories This Afternoon through
Friday Morning

- High Risk of Rip Currents Friday at All Area Beaches

- Beneficial Rainfall and Strong Storms Possible on Sunday and Monday

- Frost Possible for Inland Southeast GA on Tuesday Night & Early
Wednesday Morning

&&

.UPDATE...
Tornado watch issued for portions of southeast GA counties this
morning. May eventually need an extension in area, but this tornado
watch issued goes through 1 pm.

&&

.NEAR TERM /THROUGH TONIGHT/...
Main Highlights through Tonight:

-Patchy/Areas of fog are possible early This morning, mainly along
and west of the Interstate 75 corridor.

- Potential for strong to isolated severe thunderstorms Today,
mainly across far inland southeast GA and the Suwannee Valley.

High level cirrus and few mid level clouds are shifting off to the
northeast as low stratus spreads east northeast across highway
301 across inland Northeast Florida and along inland portions of
SE GA with only patchy fog observed due to winds elevated above
the surface. Expecting more low level clouds to spread across
the area as a cold front approaches from the west, currently
stretching from near the mouth of the MS river to central AL
into northern GA. Ahead of the cold front is an organized line
of showers and strong to severe T'storms that will continue
moving eastward through the early morning hours towards the
western tier of SE GA counties before moving into the US highway
441 corridor an hour or two after sunrise (8-9AM). Until then,
southwest winds will slowly increase to 10-15 mph as the
pressure gradient between the front and high pressure to the
southeast increases steadily towards sunrise. Temperatures will
hold in the mid to upper 60s as clouds and moisture increase
early this morning.

The organized line of showers and T'storms will march through SE GA
and into the Suwannee Valley of NE FL during the late morning hours
and reach the SE GA coast and in to the I-75 corridor by the lunch
hour before the line pushes towards the I-95 corridor by the early
afternoon hours. The storm prediction center has a marginal risk of
Severe T'storms for far NW portions of inland SE GA from Douglas to
Hazlehurst and points to the NW. This is where the line will still
feature enough organization due to strong dynamics aloft, 0-6 km
shear near 50 knots, and surface CAPE of 500-800 J/kg along with a
potent low level 850 mb jet of 40-45 knots allowing for isolated
Severe T'storms to be briefly produced. The main threat will be wind
gusts of 40-60 mph, small hail, and heavy downpours as the line of
T'storms and heavy showers move through. The storms will weaken as
they euphoric the SE GA coast and areas east of I-75 across NE FL as
mostly cloudy skies limit additional surface instability and mid
level lapse rates remain less supportive of severe T'storm
potential. Localized heavy rainfall potential is 1-3 inches where
the storms and heavier showers move through, but overall rainfall
amounts will be between 0.25-1.00 inch.

Highs will be cooler today due to the clouds only in the mid 70s
over inland SE GA and warmest south of Jacksonville along I-95 into
the mid 80s into the southern St Johns river basin. Winds will be
very breezy outside of T'storms 15-25 mph with gusts up to 30-35 mph
before the line moves through, but remaining below wind advisory
levels.

Tonight, clear skies expected inland as high pressure builds to the
north over the southern appalachians into the Carolinas with
northerly winds turning more north northeasterly and staying breezy
along the coast and I-95 corridor of NE FL 10-20 mph with gusts to
25-30 mph. A coastal trough forming over the waters will bring in
some low level clouds off the Atlantic onto the NE FL coast to the
St Johns river. Much cooler conditions expected over SE GA with lows
down to the upper 30s NW of Waycross, 40s over inland NE FL along
and north of the Santa Fe river and along I-10 with low to mid 50s
along the coast and north central FL.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Main Highlights This Period:

High pressure over the region on Friday will quickly retreat into
the western Atlantic as an inverted trough develops along our local
Atlantic coast. Slightly cooler and drier air advects in for the end
of the work week with highs in the low 70s north to low 80s south. A
few coastal showers may shift onshore to areas south of St.
Augustine Friday afternoon. Weak frontal boundary over south FL
begins to lift northward up the peninsula on Saturday as warm, moist
SE flow develops. In the ESE surface flow, highs on Saturday will
range from the low-mid 70s along the coast to the low-mid 80s
further inland. Showers with isolated thunderstorms expand across NE
FL mainly south of I-10 Saturday afternoon.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Main Highlights This Period:

- Increased Thunderstorm Chances Sunday into Monday

Frontal boundary over central FL continues to lift as a warm front
on Sunday as flow shifts to SW ahead of a strong cold front entering
the SE US. Increasing moisture to the area will lead to numerous
showers and storms developing area-wide Sunday and continuing into
Monday night as the cold front moves through. Above seasonable
temperatures Sunday and Monday expected due to the warm SW flow. A
much colder airmass advects into the region behind the front Monday
night dropping temperatures to below seasonable through midweek next
week. Overnight lows Tuesday night into Wednesday morning are
anticipated to drop into the mid 30s for inland SE GA and, combined
with light winds, could bring a chance for frost.

&&

.AVIATION /12Z THURSDAY THROUGH 12Z FRIDAY/...
Low stratus has spread over the region with IFR prevailing at
GNV with brief occurrence at SGJ the next couple of hours.
Light southwest winds will increase to 10-15 knots from 10-14Z
as a line of organized heavy showers and T'storms march east
into the TAF sites by 16Z. Have TEMPO groups for IFR and MVFR
restrictions and gusty winds up to 30 knots, which may need to
be tweaked higher if stronger storms hold together a little
longer, from 16-20Z with VCTS at GNV after 15Z. Winds will
maximize around 15-20 knots this afternoon ahead of the line
with gusts to 25 knots. Some low end MVFR ceilings will lag
behind the line with VCSH before clearing and drier air filter
into the area with VFR conditions after 22Z at all sites and
breezy northerly winds 12-15 knots gusting to 20 knots trending
north northeasterly by the end of the TAF period while weakening
gradually.

&&

.MARINE...

Southerly winds remain elevated ahead of an approaching cold front,
creating Caution conditions throughout our local waters. Winds may
subside slightly through early this morning before increasing winds
from the south southwest into late this morning ahead of a line of
strong thunderstorms approaching from the west. Showers and storms
will impact our local waters during the early to mid afternoon
hours, with a few stronger storms possible that could produce gusty
winds and frequent lightning strikes. Winds will shift to westerly
during the frontal passage before increasing northwest winds arrive
this afternoon to small craft advisory levels followed by Gale
conditions early this evening into early Friday as winds turn more
north northeasterly as high pressure builds to the north. Winds and
seas will remain elevated into Friday morning before subsiding
Friday afternoon as high pressure shifts to the northeast.

As the high moves away, a warm front will slowly lift northward
along the Florida peninsula. Chances for showers and thunderstorms
will begin to increase from south to north late Saturday night
through Sunday night as this warm front moves across our area. A
strong cold front will move through our area Monday, with southwest
winds increasing and becoming northwesterly behind the front with
small craft advisory conditions returning to the waters through
Tuesday.

Rip Currents: A moderate risk expected on Today due to offshore flow
and generally weak easterly swells. Strong onshore flow Friday will
bring a high risk of rip currents to all area beaches.

&&

.FIRE WEATHER...
- Areas Of High Dispersions Today And This Weekend

A line of showers and thunderstorms will move through beginning this
morning and continue into the afternoon/evening hours. An isolated
strong thunderstorm will be possible with this line mainly in the
morning hours in inland southeast GA. Southwesterly winds increase
today ahead of the front resulting in areas of high dispersions
across northeast Florida mainly along the St Johns river basin.
Breezy northwesterly winds develop in the wake of the front this
afternoon resulting in high dispersions across inland southeast
Georgia. Friday into Saturday, high pressure will build just north
of the region as the cold front exits to the south with drier
conditions. Good dispersions on Friday. Min RHs will drop to 35-40
percent over inland portions of Southeast Georgia on Saturday.
Temperatures inland warm back into the 80s on Saturday resulting in
elevated mixing heights and potentially high dispersions. South-
southwesterly winds increase on Sunday ahead of an approaching cold
front resulting in more area-wide high dispersions. Numerous showers
and storms develop on Sunday.

FOG POTENTIAL AND OTHER REMARKS: Patchy fog near the I-75 corridor
is possible this morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  39  72  46 /  90   0   0   0
SSI  76  51  69  56 /  90   0   0   0
JAX  81  49  75  53 /  90  10  10   0
SGJ  83  55  74  59 /  90  20  10  10
GNV  81  49  80  55 /  90  10  10   0
OCF  82  53  82  58 /  80  20  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
MARINE...Small Craft Advisory from 4 PM this afternoon to 7 PM EDT this
     evening for AMZ450-452-470-472.
     Gale Warning from 7 PM this evening to 5 AM EDT Friday for
     AMZ450-452-470-472.
     Small Craft Advisory from 4 PM this afternoon to 5 AM EDT
     Friday for AMZ454-474.

&&

In the hours before

Local storm report, Mar 12, 7:29 AM EST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
829 AM EDT Thu Mar 12 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     Tstm Wnd Gst     4 ESE Douglas           31.49N 82.78W
03/12/2026  M49 MPH          Coffee             GA   Mesonet

            Mesonet station UGA52 Douglas.

&&

PK
Special weather statement, Mar 12, 7:33 AM EST, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
833 AM EDT Thu Mar 12 2026

GAZ149-151-152-163-250-121300-
Pierce GA-Atkinson GA-Clinch GA-Brantley GA-Northern Ware GA-
833 AM EDT Thu Mar 12 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PIERCE...
SOUTHEASTERN ATKINSON...WEST CENTRAL BRANTLEY...NORTHERN WARE AND
NORTH CENTRAL CLINCH COUNTIES THROUGH 900 AM EDT...

At 832 AM EDT, Doppler radar was tracking a strong thunderstorm near
Cogdell, or 10 miles north of Argyle, moving east at 50 mph.

HAZARD...Wind gusts of 45 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Waycross, Blackshear, Boggy Bay, Jamestown, Pebble Hill, Cogdell,
Braganza, Dixie Union, Needham, and Millwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 PM EDT for southeastern
Georgia.

&&

LAT...LON 3115 8279 3130 8276 3140 8223 3106 8222
TIME...MOT...LOC 1232Z 274DEG 42KT 3123 8267

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

SHASHY
Local storm report, Mar 12, 8:01 AM EST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
901 AM EDT Thu Mar 12 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     Tstm Wnd Dmg     5 W Douglas             31.52N 82.94W
03/12/2026                   Coffee             GA   Public

            Several reports of wind damage along
            Sinkhole Rd. Trees and powerlines down. Time
            estimated from radar.

&&

PK
Local storm report, Mar 12, 8:05 AM EST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
905 AM EDT Thu Mar 12 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     Tstm Wnd Gst     2 W Deenwood            31.25N 82.40W
03/12/2026  M48 MPH          Ware               GA   AWOS

            AWOS station KAYS Waycross Ware Co.

&&

PK
Local storm report, Mar 12, 8:11 AM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
911 AM EDT Thu Mar 12 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     Tstm Wnd Dmg     3 NNE Pearson           31.34N 82.84W
03/12/2026                   Atkinson           GA   Public

            Mobile home being transported by semi truck
            was blown off trailer during transport. Time
            estimated from radar.

&&

PK
Local storm report, Mar 12, 8:13 AM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
913 AM EDT Thu Mar 12 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     Tstm Wnd Gst     6 WSW Statenville       30.67N 83.12W
03/12/2026  M45 MPH          Echols             GA   Mesonet

            Mesonet station UGA92 Lake Park.

&&

PK

The radar

The Moody AFB radar (KVAX), 43 km away, was scanning. The volume nearest the first event began at 13:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hamilton

When
March 12, 8:15 AM EST
Where
Hamilton County, 3.28 mi WSW of Jasper
Measured
50 kt (58 mph) estimated gust
Property damage
$17,000
Reported by
Public
Coordinates
30.500, -83.000

Roof damage to a couple of homes and an uprooted tree were reported along SW Pennington Farm Rd near Jasper.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2026Every state in 2026This day in weather historyWarnings in Florida, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1318048.